Document Type

Article

Publication Date

3-2-2017

Publication Title

New York Journal of Mathematics

Abstract

The canonical covering maps from Hurwitz varieties to configuration varieties are important in algebraic geometry. The scheme-theoretic fiber above a rational point is commonly connected, in which case it is the spectrum of a Hurwitz number field. We study many examples of such maps and their fibers, finding number fields whose existence contradicts standard mass heuristics.

Volume

23

First Page

227

Last Page

272

ISSN

1076-9803

Comments

This is a pre-publication version of an article published in New York Journal of Mathematics. The final authenticated version is available online at: http://nyjm.albany.edu/j/2017/23-13.html

Included in

Mathematics Commons

Share

COinS